Pennsylvania, 2025Flash Flooding in Pennsylvania, June 26, 2025
June 26, 2025 · NWS BGM · 2 events in 1 county or zone
A stationary frontal boundary draped over Northeast Pennsylvania triggered isolated, slow moving thunderstorms with heavy rain during the early to mid-afternoon. These storms drifted over highly urbanized areas and produced excessive rainfall and minor street and poor drainage flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary frontal boundary draped over Northeast Pennsylvania triggered isolated, slow moving thunderstorms with heavy rain during the early to mid-afternoon. These storms drifted over highly urbanized areas and produced excessive rainfall and minor street and poor drainage flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 26, 12:44 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 26, 12:44 PM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
144 PM EDT Thu Jun 26 2025
.SYNOPSIS...
Another round of showers today with isolated thunderstorms
possible across the western Twin Tiers this afternoon.
Temperatures will continue to trend cooler through the end of
the week. Periods of showers and thunderstorms are expected
through Saturday.
&&
.NEAR TERM /THROUGH FRIDAY/...
630 AM Update...
Showers are starting to creep into the far western portions of
the CWA and will continue to trek eastward as the morning
progresses. The forecast remains on track.
300 AM Update...
Quiet night across the area with some patchy fog and clouds
moving across the region. Temps remain in the mid 60s to low 70s
with dewpoints in the 60s so it is still a little muggy out.
Active weather is expected to return today as a couple different
features will influence the weather across the area. A shortwave
trough will move into the region from the west late this morning
through the afternoon hours. This should bring scattered rain
showers to areas north of the Southern Tier. A few rumbles of
thunder may mix in but model soundings show a mostly stable
atmosphere. The instability picks up across the western Twin
Tiers as a quasi-stationary frontal boundary will set up across
the region as warm SWerly flow butts up against an ESE flow off
the Atlantic generated from a surface high over northern New
England. As the shortwave traverses the area, it should be able
to tap into the instability that is progged to be present from
Steuben to Luzerne counties. CAM soundings have a wide range of
solutions in this area, ranging from 500j/kg to 2500 j/kg, with
the main culprit in the wide range being a mid-level warm layer
moving in that creates a cap. HREF probs show 30-50 % chance of
seeing 1000-1500 j/kg of CAPE over the aforementioned region,
which seems reasonable. Bulk shear of 20-25kts should allow for
some organization in storms where they develop, with strong,
gusty winds a possibility. Also present in this region are
PWATs hovering around 2 inches, which when ingested into the
convective updrafts and warm cloud depths above 10k feet, heavy
rain will be a strong possibility. Given the heavy rain we had
in this area Wednesday, isolated flash flooding will be
possible. Backing up this thinking is WPC putting the area in a
low end Slight Risk for excessive rainfall leading to flash
flooding and SPC having western portions of Steuben to Luzerne
counties in a Marginal Risk for severe storms. Thunderstorms
should push south of the area by mid-evening.
Thursday night, some light scattered rain showers will be
possible north of the Southern Tier. Overnight temps will vary
based on which airmass is over the region. Along and east of
I-81, a marine airmass from the Atlantic will keep temps in the
mid to upper 50s. West of I-81 along and west of the front,
temps will be in the low to mid 60s.
Friday's weather looks to be active again with the stationary
front lifting north as it gets picked up by a low pressure
system moving into the Great Lakes. How far north and east the
front moves will determine temperatures across the area. Some
guidance keeps the front over the far western portion of the CWA
while others bring it into the I-81 corridor. Temps east of the
front will be in the upper 60s to low 70s while west of the
front will be in the upper 70s to low 80s. Scattered rain
showers and isolated thunderstorms will develop as a trough
moves in from the west, with convection developing west of the
front and rain showers east of the front. How far east the
convection develops will be determined by where the stationary
front eventually sets up.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
240 AM Update...
Start with weak ridging overhead Friday night. Warm front pushes
northward across the region early Saturday morning. Warm air and
moisture advection takes hold before a cold front approaches
from the west Saturday afternoon. Instability out ahead of the
front will increase, with MUCAPE values around 1000 - 1500
J/kg. Showers and thunderstorms should become widespread by late
Saturday afternoon and persist into the evening before ridging
starts to build overhead again Saturday night. At this time,
shear is looking fairly weak, with 0-6km bulk shear of about 30
knots. Although a severe storm is unlikely, still can't rule
out a rogue strong storm or two. Main threat Saturday afternoon
and evening will be localized flash flooding, as PWATs will be
elevated once again. Any heavier showers or storms that track
over already sensitive areas will have some potential to produce
localized flash flooding.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
250 AM Update...
Front exits the region by early Sunday morning and ridging
builds back in behind it. Temperatures should heat up once
again, especially on Monday. There will some modest potential
for heat advisories on Monday, although this will be dependent
on shower and thunderstorm activity during the afternoon peak
heating hours. Southerly flow sets up with 850 mb temperatures
ranging 17 to 18 degrees C. These warm temperatures should be
short lived, as an upper level trough is expected to dip south
into the region by Tuesday with a more organized frontal system
moving through and kicking off more showers and thunderstorms
Tuesday.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR conditions hold for a few more hours at some sites.
Otherwise MVFR restrictions are possible as rain showers
continue to move in this afternoon and continue through this
evening. There will be a chance for thunderstorms at ITH/ELM/AVP
this afternoon. Confidence was not high enough to include IFR
at these terminals during the thunderstorm period, but if a cell
with heavy rain moves over the terminal, a brief period of IFR
is possible. MVFR to Fuel Alt ceilings remain at all terminals
through the overnight hours with scattered rain showers at
ITH/SYR/RME. Fog is expected to form at ELM, with IFR conditions
through the overnight hours.
Outlook...
Friday...Mainly VFR. There will be isolated to scattered
showers and thunderstorms with associated restrictions but
terminals will be mostly VFR.
Saturday...Scattered showers and thunderstorms can lead to
associated restrictions.
Sunday into Monday...Mainly VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until midnight EDT tonight for PAZ038-039-043-044-
047.
NY...Flood Watch until midnight EDT tonight for NYZ022-024.
&&
SYNOPSIS...JTC
NEAR TERM...JTC
SHORT TERM...MPK
LONG TERM...MPK
AVIATION...ES/JTCHazardous weather outlook, Jun 26, 3:20 AM EST, 11 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
420 AM EDT Thu Jun 26 2025
NYZ009-015>018-023-025-036-037-044>046-055>057-062-PAZ039-040-044-
048-072-270830-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Schuyler-
Tompkins-Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga-
Broome-Delaware-Sullivan-Susquehanna-Northern Wayne-Lackawanna-Pike-
Southern Wayne-
420 AM EDT Thu Jun 26 2025
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ022-024-PAZ038-043-047-270830-
Steuben-Chemung-Bradford-Wyoming-Luzerne-
420 AM EDT Thu Jun 26 2025
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Today and tonight.
Scattered strong thunderstorms are expected to develop this
afternoon. These storms will be capable of producing strong winds
and locally heavy rain that could lead to isolated flash flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 26, 1:40 PM EST, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
240 PM EDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM Tstm Wnd Dmg 2 ESE Point Rock 43.37N 75.51W
06/22/2025 Oneida NY Trained Spotter
Pictures emailed of trees down along
property line.
&&
AJGLocal storm report, Jun 26, 1:43 PM EST, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
243 PM EDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 AM Tstm Wnd Dmg 3 SE Point Rock 43.35N 75.50W
06/22/2025 Oneida NY Trained Spotter
Call received from spotter of many trees
down on property.
&&
AJGLocal storm report, Jun 26, 1:45 PM EST, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
245 PM EDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM Tstm Wnd Dmg 1 WSW Floyd 43.21N 75.36W
06/22/2025 Oneida NY Trained Spotter
Call received of many trees down on
property, all trees fell in the same
direction.
&&
AJGSpecial weather statement, Jun 26, 2:13 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Binghamton NY
313 PM EDT Thu Jun 26 2025
PAZ044-262000-
Lackawanna PA-
313 PM EDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LACKAWANNA COUNTY
THROUGH 400 PM EDT...
At 313 PM EDT, Doppler radar was tracking a strong thunderstorm over
Clarks Green, or over Waverly, moving southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scranton, Dunmore, Archbald, Blakely, Taylor, Dickson City, Moosic,
Olyphant, Clarks Summit, and Jessup.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4146 7581 4150 7578 4152 7579 4162 7569
4149 7545 4140 7545 4127 7556
TIME...MOT...LOC 1913Z 309DEG 20KT 4151 7569
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BJTFlash Flood, Lackawanna
- When
- June 26, 2:49 PM EST to 4:30 PM EST
- Where
- Lackawanna County, 1.49 mi SE of Scranton to 1.54 mi SE of Scranton
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 41.404, -75.650
Road closed due to high water near Mulberry and Prescott Ave.
Flash Flood, Lackawanna
- When
- June 26, 2:51 PM EST to 4:30 PM EST
- Where
- Lackawanna County, 1.08 mi SSE of Dunmore to 0.98 mi SE of Dunmore
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.415, -75.643
Street flooding was reported on S Blakely Street.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Colorado, June 26 to 28, 2025$430,000 · 1 event
- Damaging Winds in North Carolina, June 26, 2025$197,000 · 70 kt wind · 4 events
- Wildfire in Colorado, June 26 to 29, 2025$216,000 · 1 event
- Flash Flooding and Damaging Winds in Texas, June 26, 2025$140,000 · 70 kt wind · 5 events
- Damaging Winds in Ohio, June 26, 2025$125,000 · 61 kt wind · 2 events
- Flash Flooding and Debris Flow in New Mexico, June 26 to 28, 2025$100,000 · 54 kt wind · 4 events
- Damaging Winds in Kansas, June 26, 202552 kt wind · 49 events
- Damaging Winds in Missouri, June 26, 202557 kt wind · 44 events
- Flash Flood and Damaging Winds in Pennsylvania, June 26, 2025$44,000 · 52 kt wind · 12 events
- Damaging Winds in Virginia, June 26, 2025$43,000 · 60 kt wind · 12 events
- Damaging Winds in Pennsylvania, June 26, 2025$22,000 · 50 kt wind · 15 events
- Damaging Winds in Maryland, June 26, 2025$23,000 · 52 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276248, 1276249.